Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the particle motion in geophysical deep water waves traveling over uniform currents

Author: Anca-Voichita Matioc
Journal: Quart. Appl. Math. 72 (2014), 455-469
MSC (2010): Primary 76B15; Secondary 74G05, 37N10
DOI: https://doi.org/10.1090/S0033-569X-2014-01337-5
Published electronically: April 23, 2014
MathSciNet review: 3237559
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a family of exact Gerstner-type solutions for the geophysical equatorial deep water wave problem in the $ f$-plane approximation. These Gerstner-type waves are two-dimensional and travel with constant speed over a uniform horizontal current. The particle paths in the presence and absence of the Coriolis force are also analyzed in dependence of the current strength.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 76B15, 74G05, 37N10

Retrieve articles in all journals with MSC (2010): 76B15, 74G05, 37N10

Additional Information

Anca-Voichita Matioc
Affiliation: Faculty of Mathematics, University of Vienna, Nordbergstrasse 15, 1090 Vienna, Austria
Email: anca.matioc@univie.ac.at

DOI: https://doi.org/10.1090/S0033-569X-2014-01337-5
Keywords: Gravity deep-water waves, Gerstner's wave, Coriolis effects, Lagrangian coordinates
Received by editor(s): June 22, 2012
Published electronically: April 23, 2014
Article copyright: © Copyright 2014 Brown University

American Mathematical Society